T Nation

New Workout Schedule: Impossible?



Ok, here's the deal. I just started College!! I go Mon. & Wed. from 6pm-9pm & Sat. from 9am-5pm. I'm trying to keep my same Workout going. I can make my own work Schedule as long as I get to work by 9am, I'm good.

The Earlest I can start work is 4am, the Latest I can get there is 9am. Once I clock in I have to stay for 9 hours (8 hours + 1 hour lunch). So here is the brake down:

Start Work / Finish Work:
4am / 1pm
5am / 2pm
6am / 3pm
7am / 4pm
8am / 5pm
9am / 6pm

Plus I have to take my Wife to School every Thursday from 6pm-9pm.

The Gym I go to is 24 hour Fitness, so they never close :slight_smile:

Here is what I have come up with so far but it seems IMPOSSIBLE!!



Monday-8-12 reps
Push Up 3 sets
Bench Press- 3 sets
Incline Bench Press- 3 sets
Close Grip Press/Dips- 3 sets
Pushdowns- 3 sets
Military Press/Seated DB Press- 3 sets

Wake up- 2:30am, Shower 2:50am, Eat 3:30am, Leave 3:40am
Work- 5am-2pm
20min to Gym 2:30, leave gym 4:30
School- 6pm-9pm
40min to get home from school 9:50pm
Sleep- 10:30pm-11pm


Wake up- 5:30am, Shower 5:50am, Eat 6:30am, Leave 6:40am
Work- 8am-5pm
20min to Gym 5:30, leave gym 7pm
School- OFF
30min to get home from gym 7:30pm
Sleep- 8:30pm-9pm

Wednesday-8-12 reps
Deadlifts- 3 sets
Bent-Over Rows- 3 sets
Pulldowns/Pull-Ups- 3 sets
Barbell Curls- 3 sets
Dumbell Curls/Hammer Curls- 3 sets
BB Shrugs/DB Shrugs- 3 sets

Wake up- 2:30am, Shower 2:50am, Eat 3:30am, Leave 3:40am
Work- 5am-2pm
20min to Gym 2:30, leave gym 4:30
School- 6pm-9pm
40min to get home from school 9:50pm


Wake up- 3:30am, Shower 3:50am, Eat 4:30am, Leave 4:40am
Work- 6am-3pm
1 hour to home 4:10, leave home 5pm
Wife School- 6pm-9pm
Steven Gym 6pm-7:30pm, 7:30pm-9pm Sleep!
40min to get home from school 9:40pm

Friday-8-12 reps
Squats- 3 sets
Leg Press/Leg Extensions- 3 sets
SLDL- 3 sets
Lying Leg Curls- 3 sets
Seated Calf Raises- 3 sets
Standing/Donkey Calf Raise- 3 sets

Wake up- 5:30am, Shower 5:50am, Eat 6:30am, Leave 6:40am
Work- 8am-5pm
20min to Gym 5:30, leave gym 7pm
School- OFF
30min to get home from gym 7:30pm


Wake up- 5:30am, Shower 5:50am, Eat 6:30am, Leave 6:40am
School- 9am-5pm
20min to Gym 5:30, leave gym 7pm
30min to get home from gym 7:30pm
Sleep- Whenever

Sunday- OFF


I have a few suggestions, but they may not be what you had in mind.

Why are your workouts taking so long? Unless I am reading it incorrectly they are taking up to 2 hours per session. Either reduce your rest periods or cut some volume. You may not want to do it but you could focus on squats, bench, deadlifts, and chins/rows. You probably don't have to do leg press on your squat day if you are squating or deadlifting hard. An option would be to Switch to a full body workout 3 times per day focusing on the compound lifts. Oh, and you could always ditch the direct arm work for awhile. They shouldn't shrink with the attention they would receive from the compound lifts. Try to cut your workouts down to no more than an hour 3 times per week. That would free up some time. You could also try to start building your own home gym a piece at a time. Being able to workout at home would be invaluable to you in terms of time management.


I think it would be easier for you if you found a way to have a set sleep/wake cycle.

What if you wake at 6am every day and go to work for 7am - 4pm?

Then, what if you work out on Friday, Sunday and Tuesday?

If you didn't have homework and you packed ahead, you could sneak in a bit of cardio on days you have classes.


Do not do that. 3 hours of sleep with that much volume of working out? You'll crash 2 days into that shit. I agree that you should go for 3 full body workouts/week at about an hour with mainly, if not all, compund lifts. Make sure you're eating enough too, to make sure you keep your energy up.

And don't forget to leave a bit of time in your week to enjoy life with friends/your girl. I started out obsessed as shit and wouldn't hang out with my friends because I was so obsessed.

My "Not So Humble" .02


Thanks for the Advice Guys!!

My workouts take about an 1 Hour for lifting, 30min. for ABs, 15min shower & a few min. here & there for getting stuff, walking to truck, ect...

Can anyone help me with a 3 day Full body all compound lift workout??

What about Cardio? Where can I fit that in??

Thanks for your Help Guys!!!


Thinking about doing this, Any thoughts would be great! Thanks

HST (Hypertrophy Specific Training) Workout!!

Bench Press
Stiff Legged Deadlift
Bent Over BB Rows
BB Military Press
EZ Bar Curls
Lying Tricep Extensions
Standing Calf Raise


Abs (3-4 days a week)
Cardio (2-3 days a week)

We'll just assume that you are using 15, 10, and 5 rep weight "blocks". You would take a
week to find each of your maxes for every exercise and every rep range. For example, on
Monday you would find your 15 rep max for every exercise, Wednesday you would do the 10s,
and Friday the 5s.

After you figure out your maxes, take 9-14 days off from any training. This is called
Strategic Deconditioning (SD).

Okay, so you've figured out all of your maxes and are ready to start working out this
Monday. Now here's a sum-up of how the routine will go. Each rep range (block)
(15, 10, and 5) will each be given 2 weeks of training. It doesn't have to be 2 weeks,
but we'll assume this is your first HST "experience" and you are just going to do the
standard. Training will be 3 times a week, once a day (we'll use M/W/F for this cycle).

So what do you do with workouts 1-5? You take your max, and gradually decrease it over
the 6 workouts. The amount you increase each workout could be varied, generally 5-20lbs,
with bigger bodyparts and compound movements having the bigger increment. I'm not a real
strong guy, so for the Squat, Bench Press, and SLDL I increase the weight 10lbs, and for
everything else I increase it by 5lbs. This can also be done percent wise (5-10% increments)

So, for example, we'll say your 15 rep max for bench press is 100lbs, and you are using
increments of 10lbs. This would be what your weights would look like for bench press:

Workout 1 (Week 1, Monday)-50lbs
Workout 2 (Week 1, Wednesday)-60lbs
Workout 3 (Week 1, Friday)-70lbs
Workout 4 (Week 2, Monday)-80lbs
Workout 5 (Week 2, Wednesday)-90lbs
Workout 6 (Week 2, Friday)- 100lbs

The going trend to do this is 1x15, 2x10, and 3x5. So for the 15s,
every exercise would be done with one set, for the 10s everything would be done
for 2 sets, and so on. This does NOT include warming up, which should also be a BIG part
of your workouts.

Weeks 1-2: 15s
Weeks 3-4: 10s
Weeks 5-6: 5s
Weeks 7-8: continuation of 5RM

1 minute rest b/t the 15s, 1-2 minutes rest b/t the 10s and 2-3 minutes rest b/t the 5s.

One easy way of establishing your maxes is to simply find your 15RMS for each exercise,
then add 20% to your 15RM to estimate your 10RM. Then add 15% to your 10RM to estimate
your 5RM.

Go to failure only on your last workout of each block.


Any comments would be great, Thanks!!


Don't worry about cardio if you are running around all day. Alternately, do it on days you aren't working.

Don't waste the valuable gym time!

Did you look at Total Body Training or Big Boy Basics at all? Realistically, pick any routine and follow it -- you won't need to be in the gym all that long if you choose right.


What is your training goal? You don't need to do that much to make gains.